| || |
Taper is about to start
Taper is about to start
I think this is maybe my 2nd or 3rd post in 2 years so please bare with me. I have been on subs for 4 years. It was a miracle in getting me off oxy's, but I strongly believe the sub program should be a week, maybe two. My issue was that I was actually feeling "normal" on suboxone. I was outgoing, happy, motivated, determined, etc. However, I have severe social anxiety to the point I get panic attacks when my phone rings. Pathetic, I know. Subs helped me not have the panic attacks and I became social - actually voluntered to answer questions in class, which is something I never ever could do. However, that was short-lived, maybe lasted a year, but I realize now that I kept attributing it to the subs so I stayed on it. Sometimes it helps with the anxiety whereas other times it seems to make it much, much, much worse. So annoying and tricky to grasp.
It really is not the medication to be on for social anxiety and depression, which is honestly what I have been using it for since coming off oxy. I actually believe it is causing increased anxiety now. Would this make sense? Anyone with experience with it causing increased anxiety? I have also been on lexapro for the social anxiety and depression, which helps to an extent.
Anyways, I have been on 1 mg (.5 in AM and .5 in afternoon) for about 8 months. Before that it was 2 mg for 4 years. My stress, anxiety, and social anxiety has always been there, but has been getting much, much, much worse to the point of waking up and throwing up. I have ALWAYS hid it so well, but in reality I am cringing inside and so sick of making excuses for not being able to do anything with friends. I have also turned down lucrative opportunities because of my social anxiety. I panic at the thought of having to do calls or meetings. I really believe it is the sub making this worse. Thoughts? I thought it helped in the very beginning, and it did, but it is not the drug for my main issue that led to drugs in the first place. I have actually tapered to maybe .5 a day in the past for a couple days, but the anxiety shot through the roof and I was in such a dark, dark place. If I can control the anxiety, I have no doubts it getting off sub and I am 100% confident in life being better without it.
I am so ready to come off this and honestly believe being off of it my anxiety will be better. I have recently seen a psychiatrist and was put on Xanax ER 1 mg for my severe social anxiety. He was aware of the subutex too and I have an appt. with my sub doc in two weeks and will let him know. I have never been on any kind of benzo in the past and read horror stories about them, but everyone is different and every situation is unique. The psychiatrist said the subutex dose is so small and the xanax ER (not the immediate release) will be fine.
I am planning on tapering from my 1 mg daily dose and just wanted to reach out to people. I know meetings help, but my anxiety is so bad that i panic at the thought of being in a large group setting. It took me months to even get the courage to call a psychiatrist. I am turning to a social forum for the support.
I read the plan by Robert and think i will bring that up with the sub doc. I actually really like the sub doc and she likes me. We get along very well together, but she is not a therapist. It is more of a "hows everything going?" "how did that project turn out" "here is your script". This is why I turned to a psychiatrist to work through the underlying issue of my reliance on sub.
Congrats to everyone out there that got off successfully. I too WILL soon follow. Really need to turn my attention to my social anxiety and generalized anxiety and get on a regime.
I can sympathize. I think a lot more people than you realize suffer from some degree of social anxiety--I know I do. I've just gotten quite good at faking it. And I'll tell you something: Faking it until you make it, even if you never make it--helps A LOT.
If you feel that your anxiety really warrants benzo treatment, then by all means move forward with it. Don't suffer horribly for no reason. But if you think talk therapy would be equally effective, or if you're willing to try that for a while, say a period of six months, I think you might be better served in the long run. You seem to be creating a lot of anxiety for yoursef steming from your medications, so perhaps limiting them, or even doing away with them altogether, will instill a confidence in you that you haven't seen before.
I'm pulling for you, and I wish you all the best. You're young, and you need to be able to develop friendships that will sustain you through the rest of your life. Keep us up to date.